All cases in Drug Reactions

Purpuric drug eruption

Purpuric drug eruption

History

          A middle-aged healthy woman all of a sudden developed an asymptomatic, bilateral, symmetrical purpuric eruption on the cheeks and the extensor surface of the forearms and legs of one week duration. The rash didn’t associate with any systemic symptoms. She had no hematological, connective tissue or other systemic disease. Investigations concerning increased bleeding tendency and connective tissue disorders were normal. However, one day before the onset of the rash she had taken a NSAID (?) for neck ache. Whether this case was due to drug induced purpura or caused by an acute leukocytoclastic vasculitis is a matter of debate specially the patient had refused skin biopsy.
More

Erythema multiforme

Erythema multiforme

History

          Multiple red papules with characteristic iris-like appearance involved the dorsal surface of forearms and hands of one week duration. The lesions appeared few days after the onset of herpes facialis in a middle-aged woman.
More

Acute Generalized Exanthematous Pustulosis

Acute Generalized Exanthematous Pustulosis

History

           Oral doxycyclin had been taken by the patient 3 days prior to the onset of a generalized pustular rash. The rash was composed of widespread, red, non-follicular pustules involved mainly the trunk and upper extremities. The patient had no fever or any systemic symptoms. Ten days after stoppage of doxycyclin the rash has disappeared with some exfoliation.
More

Flagellate hyperpigmentation

Flagellate hyperpigmentation

History

       A 40-year-old lady had choriocarcinoma treated with chemotherapy. Bleomycin was one of her treatment regimen. After few doses of bleomycin she developed linear hyperpigmentation on her back. Many brownish lines arranged in a haphazard way on the back. ‘Flagellate’ streaked pigmentation on the trunk and proximal extremities is common with bleomycin usage. It has been proposed that trauma from scratching induces localized vasodilatation, with increased concentration of cutaneous bleomycin.
More

Steroid-induced purpura

Steroid-induced purpura

History

          A 60-year-old woman suffering a long history of asthma has used to take systemic corticosteroids to control her attacks of shortness of breath. She presented with multiple purpuric lesions with skin atrophy of the dorsal surface of the forearms.
More

Angioedema

Angioedema
Comments Off on Angioedema

History

         A 63-year-old lady presented with sudden severe swelling of both periorbital regions and lips associated with purpuric lesions on both lower limbs of 3 days duration. She had no history of similar attacks, drug intake or family history of similar condition.  Angioedema: www.globalskinatlas.com
More